MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "accucath wire was reported stuck.More details needed to determine product or user error.No additional details received about procedure and occurrence".Additional information 12/20/222: product was used on the patient; patient had the guidewire and catheter stuck in her skin for close to 30 mins until provider was able to pull it out.Iv rn could not retract the wire.Relevant history, patient was considered difficult access.Patient did not have an infectious disease.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the customer "accucath wire was reported stuck.More details needed to determine product or user error.No additional details received about procedure and occurrence" additional information 12/20/222: product was used on the patient; patient had the guidewire and catheter stuck in her skin for close to 30 mins until provider was able to pull it out.Iv rn could not retract the wire.Relevant history, patient was considered difficult access.Patient did not have an infectious disease.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of guidewire immobility was confirmed.The product returned for evaluation was one 20ga x 2.25¿ accucath ace peripheral iv catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The guidewire was withdrawn into the housing.The wire exhibited permanent bends at the proximal end.The wire was not mobile within the needle shaft.The safety button was depressed; however, the needle was not withdrawn into the housing because of that immobility.Microscopic inspection of the needle revealed blood residue abundant within the shaft.The wire was visibly adhered to the needle at the blood flash notch.Guidewire mobility was re-established during gentle manipulation.The wire was intact; however, deformation was observed within the coil region.Blood residue was adhered to the guidewire.Blood product residue within the needle shaft appeared to cause the observed guidewire immobility.Such an event may occur if blood is allowed to coagulate within the needle shaft prior to guidewire advancement.The guidewire tip deformation suggested that attempted insertion against resistance, such as into tissue, may have contributed.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16098539
Report Number3006260740-2022-05979
Device Sequence Number12441787
Product Code FOZ
UDI-Device Identifier00801741111006
UDI-Public(01)00801741111006
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale